MAUDE Adverse Event Report: LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC

LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 1014651
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017: failure to follow steps / instructions.
 
Event or Problem Description
It was reported the dragonfly opstar imaging catheter was to be used in the right coronary artery (rca).However, the imaging catheter became stuck on the non-abbott guidewire.Force was applied to remove the imaging catheter off the guidewire and the tip of the imaging catheter separated and remained on the guidewire.Both were removed in one piece.The procedure completed without using a replacement.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported difficulty to remove was not able to be confirmed, but the reported material separation was able to be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Information from the field stated that continued removal force was used during the imaging catheter¿s withdrawal upon experiencing resistance during the imaging catheter¿s attempted removal.The opstar instruction for use (ifu) warns that ¿if resistance is noted during withdrawal of the dragonfly opstar imaging catheter¿ to first ¿stop manipulation and evaluate under fluoroscopy¿ and ¿if the cause of resistance cannot be determined or mitigated, carefully remove the dragonfly opstar imaging catheter and guide wire as a unit from the patient¿.In this case, it was determined that the user continuing to attempt imaging catheter removal against resistance and not removing the guidewire and imaging catheter as a unit upon resistance, caused the reported and confirmed material separation.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulty to remove which resulted in separation of the distal tip appears to be related to user error.The catheter was returned with torn guidewire exit notch and exchange rail which resulted in a separation, which are consistent with the reported material separation as well as effects of the reported difficulty to remove.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY OPSTAR¿
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
LIGHTLAB IMAGING, INC.
4 robbins rd.
westford MA 01886
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23651221
Report Number2024168-2025-11763
Device Sequence Number4823919
Product Code DQO
UDI-Device Identifier05415067031129
UDI-Public(01)05415067031129(17)270612(10)10902330
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K230411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1014651
Device Catalogue Number1014651
Device Lot Number10902330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown